MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-7368
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Respiratory Failure (2484); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient code 4581 - appropriate clinical signs, symptoms, conditions term / code not available: patient re-intubated.The exact lot number is unknown; however, two potential lots were provided and a review of the device history records is in-progress.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 18 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint comp (b)(4).
 
Event or Problem Description
It was reported that the ngt [nasogastric tube] was inserted on (b)(6) 2020.It was found to have a leak/split at the 52cm mark when it was removed, and the patient was found to have "milky" colored sputum.The patient required reintubation related to respiratory failure.Additional information received 08-feb-2021 indicated the patient was "discharged satisfactorily.".
 
Additional Manufacturer Narrative
A review of the device history record is not possible as an exact lot number was provided.Inspection activities to identify abnormalities on the device components are already in place at the manufacturing site and there were no identified failures in process for reported failure mode.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 07 apr 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11345934
Report Number9611594-2021-00024
Device Sequence Number20082853
Product Code FPD
UDI-Device Identifier00350770460314
UDI-Public00350770460314
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-7368
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight84